Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1996
Severe Thunderstorm Warning 710, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Nov 6, 1996, 6:38 PM CST for Garvin County, McClain County, Oklahoma. It was in force for 52 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Nov 6, 1996, 6:38 PM CST (00:38 UTC)
- Expired
- Nov 6, 1996, 7:30 PM CST
- In force
- 52 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Garvin County, OK, McClain County, OK
The radar
The Norman radar (KTLX), 54 km from the middle of the area, began a volume at 00:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 6:55 PM CST | Hail 0.75 | Paoli, OK |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 0.6 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 514 m above ground
- 0-6 km bulk shear
- 73 kt
- 0-1 km storm-relative helicity
- -136 m²/s²
- 0-3 km storm-relative helicity
- -105 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 070040
SVROKC
OKC087-049-070130-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
638 PM CST WED NOV 06 1996
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM CST FOR
PEOPLE IN THE FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
SOUTHERN MC CLAIN
IN SOUTHEASTERN OKLAHOMA
GARVIN
INCLUDING THE FOLLOWING LOCATIONS
ANTIOCH...FOSTER...MAYSVILLE...PAOLI...PURCELL...PURDY...
ROSEDALE...WAYNE AND WHITEBEAD
AT 638 PM CST DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM JUST
SOUTHWEST OF MAYSVILLE IN GARVIN COUNTY.
THE STORM WAS MOVING NORTHEAST AT 50 MPH.
HAIL TO THE SIZE OF QUARTERS WILL BE POSSIBLE WITH THIS STORM.
HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE
WATER COVERS THE ROAD.
LAT...LON 3492 9705 3458 9752 3472 9765 3503 9737
3493 9725
CSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 6, 3:38 PM CST, 3 hours earlier.
Area forecast discussion, Nov 6, 3:38 PM CST, 3 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 330 PM CST WED NOV 6 1996 LEADING EDGE OF COLD FRONT IS STILL MOVING SLOWLY SOUTHEASTWARD BUT IS BECOMING VERY SHALLOW. PRECIP IS TRAINING ALONG THE STALLED BOUNDARY ALOFT WHERE THERE IS ENOUGH LIFT. DO NOT EXPECT PRECIP TO MOVE MUCH UNTIL UPPER WAVE LIFTS OUT LATER TONIGHT. WILL ISSUE A FLASH FLOOD WATCH FOR AREAS ALONG AND SOUTHEAST OF CURRENT LINE OF STORMS. RISK OF SEVERE IS SLIGHT WITH THE POSSIBLITY OF HAIL...BUT MAIN CONCERN IS HEAVY RAIN. TEMPS MODERATED BY CLOUDS TONIGHT THEN CLEARING TOMORROW. FCSTID = 10 OKC 37 56 32 63 / 90 0 0 0 HBR 37 58 32 64 / 30 0 0 0 SPS 42 60 35 65 / 60 0 0 0 GAG 31 58 29 64 / 20 0 0 0 PNC 37 56 32 63 / 30 0 0 0 DUA 46 54 37 64 / 90 20 0 0 .OKC... OK...FLASH FLOOD WATCH TONIGHT OKZ028>032-039>043-045>053. TX...NONE.
In the hours before
Local storm report, Nov 6, 1:55 PM CST, 4 hours 43 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
155 PM CST WED NOV 06 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0140 PM 4 SE CARNEY OK 0.88 INCH HAIL
11/06/96 LINCOLN
MCCLURELocal storm report, Nov 6, 2:12 PM CST, 4 hours 26 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
215 PM CST WED NOV 06 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM OKLAHOMA CITY OK FLOODING
11/06/96 OKLAHOMA 3.20 INCHES OF RAIN
MEASURED SINCE 7 AM CST
JUST NORTH OF JONES.
WATER COVERING SEVERAL
ROADS BETWEEN JONES AND
ARCADIA ALONG THE INTERSECTION
OF 164TH STREET AND HIWASSEE.
MCCLURELocal storm report, Nov 6, 2:15 PM CST, 4 hours 23 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
215 PM CST WED NOV 06 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0145 PM OKLAHOMA CITY OK FLOODING
11/06/96 OKLAHOMA 3.20 INCHES OF RAIN
MEASURED SINCE 7 AM CST
JUST NORTH OF JONES.
WATER COVERING SEVERAL
ROADS BETWEEN JONES AND
ARCADIA ALONG THE INTERSECTION
OF 164TH STREET AND HIWASSEE.
MCCLURELocal storm report, Nov 6, 3:00 PM CST, 3 hours 38 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
300 PM CST WED NOV 06 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MIDWEST CITYY OK STREET FLOODING
11/06/96 OKLAHOMA SOUTHEAST 15TH AND MIDWEST HES
BLVD. WATER TO BOTTOM OF CAR
DOORS.
JLocal storm report, Nov 6, 3:00 PM CST, 3 hours 38 minutes before
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
300 PM CST WED NOV 06 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MIDWEST CITY OK STREET FLOODING
11/06/96 OKLAHOMA SOUTHEAST 15TH AND MIDWEST
BLVD. WATER TO BOTTOM OF CAR
DOORS.
JLocal storm report, Nov 6, 3:02 PM CST, 3 hours 36 minutes before
LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
300 PM CST WED NOV 06 1996
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0245 PM MIDWEST CITY OK STREET FLOODING
11/06/96 OKLAHOMA SOUTHEAST 15TH AND MIDWEST
BLVD. WATER TO BOTTOM OF CAR
DOORS.
JThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 6, 6:56 PM CST | Flash Flood Warning | OUN | Pottawatomie | 3 hr |
| Nov 6, 7:00 PM CST | Severe Thunderstorm Warning | OUN | Pottawatomie | 45 min |
| Nov 6, 8:29 PM CST | Severe Thunderstorm Warning | OUN | Carter | 46 min |
| Nov 6, 8:32 PM CST | Flash Flood Warning | OUN | Bryan | 4 hr |
| Nov 6, 8:38 PM CST | Severe Thunderstorm Warning | OUN | Pushmataha | 52 min |
| Nov 6, 9:53 PM CST | Flash Flood Warning | OUN | Atoka, Choctaw, Pushmataha | 3 hr |
| Nov 7, 12:25 AM CST | Flash Flood Warning | OUN | Atoka, Bryan, Choctaw, Pushmataha | 4 hr |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 1996Every severe thunderstorm warning in 1996
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.